A flexible descriptive model for the size distribution of incomes
There are four-parameter income distribution models that have good reputation for goodness-of-fit. In contrast, the existing models with five or more parameters fail to achieve a satisfactory level of goodness-of-fit. We propose a new seven-parameter model that is empirically shown to be substantially better fitted than the existing models by imposing an appropriate restriction on the parameter domain prior to the maximum likelihood estimation.
Volume (Year): 34 (2014)
Issue (Month): 3 ()
|Contact details of provider:|| |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- McDonald, James B, 1984. "Some Generalized Functions for the Size Distribution of Income," Econometrica, Econometric Society, vol. 52(3), pages 647-663, May.
- F. Clementi & M. Gallegati & G. Kaniadakis, 2007.
"κ-generalized statistics in personal income distribution,"
The European Physical Journal B: Condensed Matter and Complex Systems,
Springer;EDP Sciences, vol. 57(2), pages 187-193, May.
- F. Clementi & M. Gallegati & G. Kaniadakis, 2006. "k-Generalized Statistics in Personal Income Distribution," Papers physics/0607293, arXiv.org, revised Feb 2007.
- Masato Okamoto, 2013. "Erratum to “Evaluation of the goodness of fit of new statistical size distributions with consideration of accurate income inequality estimation”," Economics Bulletin, AccessEcon, vol. 33(3), pages 2443-2444.
- Reed, William J., 2003. "The Pareto law of incomes—an explanation and an extension," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 319(C), pages 469-486.
- McDonald, James B. & Xu, Yexiao J., 1995. "A generalization of the beta distribution with applications," Journal of Econometrics, Elsevier, vol. 69(2), pages 427-428, October.
- McDonald, James B. & Xu, Yexiao J., 1995. "A generalization of the beta distribution with applications," Journal of Econometrics, Elsevier, vol. 66(1-2), pages 133-152.
- Masato Okamoto, 2012. "Evaluation of the goodness of fit of new statistical size distributions with consideration of accurate income inequality estimation," Economics Bulletin, AccessEcon, vol. 32(4), pages 2969-2982. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-14-00364. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.